With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get free booklets, access Hysterectomy Checkpoints and more. You are not alone. The HysterSisters are here for you. Join us today!
It can be pretty scary, but it is doable. The usual treatment is six carbo/taxil and there are side effects but keep communicating with your doc and chemo nurse and they will help you through. Don't try to be the strong woman, because there are tricks and treatments that will considerably relieve the side effects. I hope this all goes smoothly for you and you are soon on the other side.
You may want to contact your local Cancer Society. I received a free wig from them initially and lots of help and support. They also have a provision to aid financially, $300 a year for wig, transportation or other expenses.
For now rest and recover from your surgery and get strong again.
Welcome to the place no one wants to be! You'll find lots of support and info here as you start on your journey through chemo and recovery.
Four years ago I too was diagnosed with Ovarian Cancer, stage 3c. Two weeks after surgery I started chemo, taxol and carbo just like you.
I found chemo to be quite do-able! I'd bring along books and music to listen to, and a little cooler full of drinks and snacks. Mostly I'd sleep through a good portion of it. These days, there's so much improvement in the anti-nausea meds they give you that rarely does anyone get sick like in the "old days'. For me, the big thing was constipation. You want to make sure you stay ahead of that during treatment, that's for sure. Stool softeners will become your best friend.
As a side effect of the treatments, I lost my hair. I too got a free wig from the American cancer Society-everyone said it looked better than my real hair!
(uhhh, I'm not sure what kind of compliment that was!)
You'll get through this. Just remember that in addition to starting chemo, you are still healing from your surgery. Take care of yourself and remember that the steriods you get along with your chemo may make you feel like Superwoman! don't let it trick you into over-doing it....rest and give your body time to heal.
Yes, you have lots of company here. Teh other Sisters have given you all the basics, and I can't think of anything to add. Just knwo you can coem here with questions or to vent or just about anything else and you will find support.
I finished Carbo/Taxol/Adrimicin last July and it was doable for me. The meds are wonderful. The hardest part was losing my hair but that is only the initial shock of it. By the next day it was fine and I was in lOVE with my wig. cut my getting ready time way down and it looked so natural.
It seems like a long haul but it will be over before you know it.
Good luck and stay with us. We will be here for you any time you need to chat or vent.
hi...i also had ovca stage 3/3. the other ladies have given you excellent advice. i didn't lose my hair because i couldn't tolerate the taxol, which is the chemo that causes hairloss. had 6 treatments of carboplatin. i'm doing great now. best wishes to you. any more questions, just ask.
Hello Elmira!! So glad you found the hyster sisters - these ladies have been through it all and are a fabulous resource. I finished 4 rounds of carbo/taxol over a year ago and agree that it was very do-able with some tips from those who have 'been there done that'. We'll be there for you!!